MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED STEALTH; CATHETER, PERIPHERAL, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED STEALTH; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number PRD-SC30-125
Medical Device Problem Code Unexpected Shutdown (4019)
Health Effect - Clinical Code Pseudoaneurysm (2605)
Date of Event 12/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported the stealth 360 peripheral orbital atherectomy device (oad) was used in a tight area of heavily calcified and heavily tortuous proximal segment of the anterior tibial (at) artery, when the oad shut off during second treatment.The lights on the oad were still on when it stopped spinning.It was initially suspected that the oad was stuck but it was able to be removed without any issues.It was noted the saline pump did not power off when the issue occurred.Angiography was performed and pseudoaneurysm was observed.A covered stent was placed to complete the procedure.The patient was in stable condition.
 
Additional Manufacturer Narrative
A visual inspection, functional testing and detailed analysis were performed on the returned device.The reported compliant of unexpected shutdown was confirmed.The reported complaints of pseudoaneurysm and related medical intervention were not able to be confirmed due to the operational context of the reported issue.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the reported information and the observations from the returned analysis, a definitive cause for the reported unexpected shutdown pseudoaneurysm and related medical intervention could not be determined.Detailed analysis of the orbital atherectomy device (oad) confirmed that the device experienced a stall event during the second treatment spin after 17 seconds.It is unknown if the device stall event and the patient injury are related.Analysis also found the crown to be dislocated from the solder bond location but still engaged on the driveshaft.It is possible that the crown experienced high friction during spinning which allowed solder to reflow and crown displacement.This is consistent with complaint details which state that the oad was used in a tight area of heavily calcified and heavily tortuous proximal segment of the anterior tibial (at) artery; although, the exact cause of the separation is unknown.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Updated fields: d9, g3, g6, h2, h3, h6 (component code, type of investigation, investigation findings, investigation conclusions).Corrected fields: b5 - updated verbiage.
 
Event or Problem Description
It was reported the stealth 360 peripheral orbital atherectomy device (oad) was used in a tight area of heavily calcified and heavily tortuous proximal segment of the anterior tibial (at) artery, when the oad shut off during second treatment.The lights on the oad were still on when it stopped spinning.The oad was removed without any issues.It was noted the saline pump did not power off when the issue occurred.Angiography was performed and pseudoaneurysm was observed.A covered stent was placed to complete the procedure.The patient was in stable condition.

Brand Name
STEALTH
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3004742232
1225 old highway 8 nw
saint paul MN 55112
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key21116459
Report Number3004742232-2025-00012
Device Sequence Number12665169
Product Code MCW
UDI-Device Identifier10850000491271
UDI-Public(01)10850000491271(17)260630(10)542338-1
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K220568
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model NumberPRD-SC30-125
Device Catalogue NumberPRD-SC30-125
Device Lot Number542338-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/18/2024
Supplement Date Received by Manufacturer02/20/2025
Initial Report FDA Received Date01/09/2025
Supplement Report FDA Received Date02/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient SexFemale
Patient Weight78 KG
Patient EthnicityNon Hispanic
Patient RaceWhite